CSN Login
Members Online: 6

You are here

Only 2nd day of treatment

Aud's picture
Aud
Posts: 480
Joined: Oct 2009

Well, it's only the 2nd day of treatment (radiation and oral Xeloda after transanal excision for stage I, T2 rectal cancer) and surprised at how crappy I feel. Nausea, tired. When I had seen the oncologist prior to this, it sounded like this dosage of Xeloda (500 mg, 3 pills, twice daily) was not a big deal. I force myself to eat, which can be difficult.
My mother had a heart attack on Saturday, is in the hospital. My siblings are great; they've taken over everything. I go to see her after work/treatments. Tonight, when I came home, I just fell asleep on my bed, woke up after 20 minutes, thinking 'damn; I have to eat so I can take my pills.' It kind of reminds me of morning sickness, I guess, but no bundle of joy to look forward to.

For those of you who had radiation treatment: have you ever noticed the machine making some type of banging noise while it's turning? I heard it twice, yesterday during either the x-rays or the treatment and today, during treatment only. I thought the machine may have hit the table I was lying on. I'm limited to what I can see due to my position on the table. The machine is otherwise pretty quiet, and it doesn't seem normal to me. The technician seemed perplexed and said she would check out the machine tomorrow. I'm going to a good hospital (Pennsylvania Hospital, in Philadelphia).
Audrey

coloCan
Posts: 1956
Joined: Oct 2009

I don't know what causes that noise as barrel moves but its normal, like the moving of gears or whatever causes thing to move-if thats noise you heard; plus, if your machine was like mine, it makes a distinct noise when radiation is actually being emitted and there's a sign that lights up that tells you so (forget exact wording on sign-chemobrain)If you are lying on your back for rad, watch out as time goes for sunburn effect on ***, which will intensify with time (I did 7 weeks worth)and possible loss of pubic/anal hairs(at least that happened to me tho they've since grown back)Also took similar dosage of Xeloda (4 pills AM, 3 pills PM, 5 days week, 5 weeks, with oxy via port in chest)Main effects for me were extreme diarrhea, fatigue, loss of appetite at times, (very little nausea for whatever reason) , moodiness, effect on thinking/mental functioning-difficulty doing crosswords,atrocious handwriting, for example. Had fecal backup that almost killed me, extreme dehydration at other time, weight loss, moodiness and I'm sure others that now can't recall. Always remember, even when you feel like s###, that you're struggling against cancer for your life and you want to be victorious. It will take alot out of you but, as others will attest,it must be done....Best of luck with your treatment and hope better success than I....Steve

Aud's picture
Aud
Posts: 480
Joined: Oct 2009

I found out what that noise was, which no one was aware of until I told them. The technician showed me this metal clip under the table and apparently, when the x-ray machine rotated around the table, it came in contact with this clip. Her solution is to move the table inbetween segments of treatment. She didn't know what the clip is for. She said she let the radiation oncologist know what's going on. I'll talk to him next time.
She assured me that treatment wasn't compromised. I know that it's important to stay still and this jolt felt like it moved things around, but hey, what do I know? As a patient, and if I were a technician (I'm an occupational therapist by profession), I would want to know about that and would call the manufacturer's sales rep.
Audrey

hueybubba's picture
hueybubba
Posts: 7
Joined: Sep 2009

I had an anterior resection followed by radiation and chemo. oxiplatinum? on day one followed by 14 days of xeloda 1800mg twice a day, then a week of nothing then all over again for 6 total sessions. I also did radiation at the same time, watch out for lactose intolerant due to radiation effects...stay away from cheese/milk products. Speak to a dietician ..they will recommend a BRAT diet (Bananans, white rice, applesauce and toast) to help with bowel activity. As radiation treatment progresses you will feel the burn (look into the use of a a sith baths to help with irritations and burning and baby cream with 40% zinc oxide Desitin. Also baby shampoo for rinsing instead of wiping to reduce irritation. I did not encounter nauzea during chemo, but I would take one anti- nausea pill an hour before chemo drip and another in the evening and next day. Only side effect for first week is the neuropathy (pins and needeles )on feet and not able to drink or hold anything cold. Still feel a little bit of numbness at the bottom of feet but hands and sensitity to cold is back to normal. this is a journey. good luck.

Subscribe to Comments for "Only 2nd day of treatment"